Researchers still found 'excellent' survival rates for both primary, secondary disease
by chandr04 on Sat Mar 17, 2012 04:20 AM
A trip to the ER alerted us to the fact that my husband did indeed have advanced prostate cancer mastestes in the bones. PSA was 900....yep 900 !!! It was in his bones, but they said not in a vital organ. This was the first week of January 2012. He is on hormone therapy and has received one shot of elgard and takes casodix daily. His checkup in Febuary revealed a PSA of 37.2 . That is amazing. He is in a lot of pain and is wearing a fentyl patch. He can also take oral pain meds.as needed for breakthrough pain. He is still trying to teach school daily and is very tired and hurting when he comes home. He has glacomia and now he has lost sight in his left eye. What is his life expectancy ????
by genemyers on Sun Mar 18, 2012 04:10 AM
It is hard to say without knowing other facts. It sounds like you have not had a biopsy, or more than the two psa's. If that is the case then the results of the imaging scan (bone or CT) before treatment, compared to the next one is important to see if the bone lesions are resolving.
Depending on how he responds to treatment he could have 10+ years of life expectancy. The fact that he is responding to hormonal therapy is a good sign.
It is important to know how low the psa goes while getting treatment and if it is going down or up with each sucessive tests. I assume you are getting psa tests monthly so your March test should go down too. If it keeps going down the pain should lesson.
Best results are obtained from Eligard (Lupron)/Casodex if the psa eventually goes down to .05. You might talk to your doctor about adding proscar/avodart to the 2 drugs he is taking.
If Eligard stops working there are several other treatments after that.
Read the other posts on this site as there is a lot of information on diet and supplements
Have your husband educate himself about the disease to get the best outcome.
Be aware that fatigue is a side effect of Eligard so if it is a problem, your medical oncologist should be treating this side effect (in my opinion) .
by chandr04 on Tue Mar 20, 2012 04:58 AM
Thank you so much. We go to the urologist tomorrow and will be checking PSA level.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.